MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Model Number 221800
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device lot #:(b)(4) was reported, however, this is not a lot number manufactured for the reported catalog number.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that prior to use, bd bbl¿ mueller hinton ii agar plates were contaminated with mold.The following information was provided by the initial reporter: distributor reports mold contamination.
 
Additional Manufacturer Narrative
H.6 investigation summary: during manufacturing of material 221800, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.Batch number 373647 was provided for investigation.Review of manufacturing records did not find a batch number 373647 produced for material 221800 plate mueller hinton ii agar 24 ea.No return samples or photos were received for investigation of the complaint.Retention samples cannot be evaluated without a specific batch number.Trending was performed on the appropriate quality databases and no trends for fungal contamination were found in the last 12 months.The complaint history was reviewed for material 221800 and there are no trends for fungal contamination in any batch over the last 12 months.Bd will continue to trend for this issue.This complaint cannot be confirmed.Risk management review assessed the potential risk for the defect as severity s1 per baltrmppmgenpuraph, rev 02, id 6.13.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ MUELLER HINTON II AGAR
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13177686
Report Number1119779-2021-02092
Device Sequence Number14618886
Product Code JTZ
UDI-Device Identifier10382902218002
UDI-Public10382902218002
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number221800
Device Catalogue Number221800
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown